I recently went to my local pharmacy to purchase paracetamol for my 2 young children. I have used Dymadon in the past as my older child prefers it to other brands, so that was what I was looking to purchase. There are two options - Dymadon for Babies From 1 month to 2 years Pack size: 60mL Price $6.99; and Dymadon for Kids From 2-12 years Pack size: 100mL ($8.95) & 200mL ($15.95). I have an 11 mth old and a 3 year old so I checked with the pharmacist to see if I could use the Dymadon for Kids for both of them as it would be cheaper and I could buy a bigger bottle. She had a look at the bottle and told me that I couldn’t use it with the younger child as she was outside the age and weight range marked on the bottle. So, I purchased the Dymadon for Babies as I still had some Dymadon for Kids at home.
However, upon closer examination of the bottles and the Dymadon website, it is quite clear that they are in fact identical products that are marketed differently. They have identical ingredients:
Active ingredients: paracetamol 50mg/mL or 250mg/5mL.
Also contains: methyl hydroxybenzoate, sodium benzoate, saccharin sodium and sorbitol (0.35 g/mL). Dymadon® is colour, sugar and alcohol free. (Taken from the website) and the same recommended dosages - ‘The recommended dosages are based on 15mg of paracetamol per kg in body weight’.
The only difference is that the ‘Babies’ bottle states ‘Each mL of oral liquid suspension contains PARACETAMOL 50mg’ and includes dosage instructions for children 4 - 12kg, while the ‘Kids’ bottles states ‘Each 5 mL of oral liquid suspension contains PARACETAMOL 250mg’ and includes dosage instructions for children 12 - 41kg. Basic maths (and the website) will tell you that they contain the same amount of paracetamol per mL. All you need to do is do some basic maths or use the handy dosage calculator on the website http://www.dymadon.com.au/product-dymadonâ��s_dosages-9 and you can use Dymadon Kids for all children above 1 month!! Could have saved myself some money and bought a larger bottle - if only the pharmacist could actually read the bottles carefully and do some basic maths!